Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Diagnosed with multinodular goitre and feeling very cold. Could the temperature regulation be due to thyroid?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5171 Questions
I have a problem with overheating about 6-10 times a day, and then I get too cold, no matter what the temperature is outside. I am postmenopausal but not allowed to take HRT (which helped before) to relieve the hot flashes. Some time ago I was diagnosed with multinodular goitre and am going to have a FNA for biopsy but this was delayed due to my being on clopidogrel (I will do it after I stopped). Could the temperature regulation problems be perhaps due to my thyroid and not hormones? I wake several times in the night because of this, and it is affecting my life greatly as overheating makes me nauseous as well. My thyroid levels when last checked were within normal ranges.
Posted Sun, 15 Dec 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Unlikely to be thyroid related...More of menopause Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about these symptoms you have been experiencing. They appear to be more related to hormonal changes associated with menopause. If it were to be a thyroid problem, you would not have presented with symptoms suggestive of hypothroidism(too cold) and symptoms associated with hyperthyrpoidism(overheating). The two can never co-exist at the same time. This is rather the hot flashes which are menopause related. Well, a rapid TSH level would be able to get this cleared off. I will suggest that you meet with your doctors and get a complete and comprehensive evaluation especially of the multinodular goiter. It would be a great idea to know whether the nodules are benign or malignant and offer specific treatment for it. Why were your HRT stopped? Short term use to control symptoms is okay. Long term use is highly discouraged because of fears of cancers. Ask your doctor why he stopped and whether he could consider it again. I hope this helps sheds some more light on this. Iwish you the best of health. Thank you so much for using our services and please do feel free to request for clarifications if need be. Thanks. Dr. Ditah, MD
Above answer was peer-reviewed by
Follow-up: Diagnosed with multinodular goitre and feeling very cold. Could the temperature regulation be due to thyroid? 11 minutes later
Thank you for your reply. I was rather hoping that it might be thyroid because that might be able to be treated. I am not allowed to go on HRT because I have arthersclerosis, have a stent in place and am taking blood thinners. One (minor) heart attack this year. HRT apparently has strong links to blood clot formation according to a few studies. However, my quality of life is reduced by these symptoms and I was clutching at straws thinking maybe it might be to do with the thyroid. Yes, having evaluation of the goitre when I have stopped taking clopidogrel as they won't go near me because of fear of bleeding during a biopsy. For the same reason I have to wait to have a small BCC taken off my skin. Thank you for your time in replying, it has been helpful.
Answered by Dr. Chobufo Ditah 56 minutes later
Brief Answer: THank you for this! Detailed Answer: Thank you so much for following up with me. i understand your frustration and it is real. No one likes to have something that would not benefit from immediate treatment and relief. It is true that HRT increases risk of clots and would be a terrible idea in someone with a history of clot related complications. Sorry about these contraindications. I wish you well. Dr. Ditah. MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor